Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 215, NWS State College, PA

September 8, 2012Adams County, Franklin County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 8, 2012, 1:09 PM EDT for Adams County, Franklin County, York County, Pennsylvania. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 1:09 PM EDT (17:09 UTC)
Expired
Sep 8, 2012, 2:00 PM EDT
In force
51 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Franklin County, PA, York County, PA

The radar

The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 1:16 PM EDTTSTM WND DMGCarroll Valley, PATREES AND WIRES REPORTED DOWN AROUND CARROLL VALLEY.
Sep 8, 1:25 PM EDTTSTM WND DMGBendersville, PATREES AND WIRES REPORTED DOWN AROUND BENDERSVILLE.
Sep 8, 1:34 PM EDTTSTM WND DMGYork Springs, PATREES AND WIRES REPORTED OWN AROUND YORK SRPINGS.
Sep 8, 1:57 PM EDTTSTM WND DMGSeven Valleys, PA6 OR 7 LARGE TREES TWISTED AND SNAPPED ON FARM NEAR HOWARD TUNNEL.
Sep 8, 2:00 PM EDTTSTM WND DMG5 E Thomasville, PA6-8 INCH TREE LIMBS DOWN
Sep 8, 2:05 PM EDTTSTM WND DMGStrinestown, PANUMEROUS LIMBS DOWN NEAR THE INTERSECTION OF PINE TREE AND CEMETARY ROADS
Sep 8, 2:10 PM EDTTSTM WND DMG2 N Red Lion, PAPOWER POLE BLOWN DOWN AND SPARKING IN ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 12:15 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS51 KCTP 081709
SVRCTP
PAC001-055-133-081800-
/O.NEW.KCTP.SV.W.0215.120908T1709Z-120908T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
109 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 200 PM EDT

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM   
  CASHTOWN TO SABILLASVILLE...MOVING EAST NORTHEAST 45 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  CASHTOWN...
  SEVEN STARS AND GETTYSBURG...
  LITTLESTOWN AND GERMANTOWN...
  HEIDLERSBURG AND BONNEAUVILLE...
  NEW OXFORD AND MCSHERRYSTOWN...
  DILLSBURG AND EAST BERLIN...

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 36.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF 
STORMS JUST TO THE SOUTHWEST OF CARROLL VALLEY. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST 
FLOOR.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7759 3994 7754 3997 7746 3996 7744
      4001 7735 4003 7719 4009 7711 4016 7693
      4020 7680 4017 7675 4013 7674 4007 7667
      4005 7662 3973 7653 3971 7672
TIME...MOT...LOC 1707Z 248DEG 39KT 3989 7742 3973 7742
          3969 7737

$$

FORECASTER: LAMBERT
1 follow-up statement
046 
WWUS51 KCTP 081735
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT SAT SEP 8 2012

PAC001-055-133-081800-
/O.CON.KCTP.SV.W.0215.000000T0000Z-120908T1800Z/
ADAMS PA-FRANKLIN PA-YORK PA-
135 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR YORK...FRANKLIN AND ADAMS COUNTIES...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YORK SPRINGS TO BONNEAUVILLE TO LITTLESTOWN...MOVING
EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  FRANKLINTOWN AND DILLSBURG...
  WELLSVILLE AND CODORUS...
  LEWISBERRY AND WEIGELSTOWN...
  SHREWSBURY AND NEW SALEM...
  DALLASTOWN AND RED LION...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED BOWING IN THE LINE OF STORMS...AND WEAK 
ROTATION NEAR BONNEAUVILLE...HANOVER AND PARKVILLE. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7759 3994 7754 3997 7746 3996 7744
      4001 7735 4003 7719 4009 7711 4016 7693
      4020 7680 4017 7675 4013 7674 4007 7667
      4005 7662 3973 7653 3971 7672
TIME...MOT...LOC 1733Z 248DEG 39KT 4000 7708 3984 7708
          3979 7703

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:25 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 8, 9:25 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 AM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WITH GUSTY WINDS AHEAD OF IT AND BEHIND IT
WILL RUSH THROUGH THE REGION TODAY. THERE IS AN ELEVATED THREAT OF
SEVERE WEATHER IN THE FORM OF DAMAGING THUNDERSTORM WIND GUSTS
ESPECIALLY ACROSS MUCH OF CENTRAL PA...BUT MAINLY FOR THE EASTERN
HALF OF THE STATE. THERE IS A LOW THREAT OF TORNADOES IN THE EAST
AS WELL. A MODIFIED CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO
THE AREA BEHIND THE FRONT...WITH A BRIEF TASTE OF FALL ARRIVING
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WEAKENING PREFRONTAL TROUGH IS WEAKENING AS IT MOVES INTO THE
LITTLE RIDGE OVERHEAD. THE FRONT ITSELF SEEMS TO BE INTO FAR NWRN
WARREN COUNTY AT 13Z...AND WILL MOST LIKELY SPELL THE END OF ANY
SEVER THREAT FOR THE FAR WRN PORTION OF THE AREA AS
DESTABILIZATION IN THE HUMID AIR IS GOING TO BE ALMOST IMPOSSIBLE
THERE. SPC MESO DISC ALREADY OUT ALONG WITH PWO...QUITE UNUSUAL
FOR PA...BUT IT HAS ALL THE FORECAST PARAMETERS FOR AN UNUSUALLY
STRONG/WIDESPREAD EVENT FOR THE ERN HALF/THIRD OF THE AREA. MOIST
SOUTHERLY FLOW AHEAD OF THE FRONT AND A STRONG LLJ SHOULD CREATE
THE LARGE THREAT OF ORGANIZED THUNDER AND SEVERE WX. GUIDANCE
SHOWS 40-60KT OF SOUTHERLY FLOW AT 850 BY 18Z SAT...SOME 3-5 STD
DEV ABOVE NORMAL.

HIGHS WILL BE SIGNIFICANTLY COOLER THAN THE LAST SEVERAL DAYS
OVER ALL BUT THE SERN PART OF THE AREA WHERE THE MOST SUN WILL
HELP BOOST MAX TEMPS INTO THE MID 80S ONCE AGAIN.

SEASONABLY STRONG/DEEP SFC LOW /-3 TO -4SD MSLP/ WILL LIFT NWD FM
THE ST. LAWRENCE VALLEY ACRS SRN QUEBEC TONIGHT. MDLS ARE IN GOOD
AGREEMENT IN SHIFTING CONVECTIVELY ENHANCED FRONTAL RAINS OUT OF
THE FAR SERN CWA BEFORE 03Z. MID-LVL DRY SLOT ALONG WITH ARRIVAL OF
BLW NORMAL PWATS BEHIND THE WELL-DEFINED COLD FRONT SHOULD DRY
THINGS OUT ACRS MOST OF THE AREA AFT MIDNIGHT. LOW CLOUDS SHOULD
MOVE INTO THE NW AFTER SOME CLEARING TONIGHT.

&&

.SHORT TERM /SUNDAY/...
SECONDARY UPPER TROF DROPPING FROM THE UPPER MIDWEST ACROSS THE
LOWER GREAT LAKES FROM NORTHWESTERLY FLOW SHOULD PRODUCE
SC TATTERED LAKE/TERRAIN ENHANCED SHOWER ACTIVITY ON SUNDAY MAINLY
OVR THE WRN PA MTNS. DRIER PWATS AND WEAKER INSTABILITY WILL LIMIT
ANY CONVECTION...AS WELL AS REDUCED DIURNAL HEATING. ANY
PRECIPITATION WILL CEASE AS THE TROF AXIS SHIFTS EAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MOST OF THE COMING WEEK WILL BE DOMINATED BY DRY WEATHER THANKS TO A
SPRAWLING/ANOMALOUS RIDGE BUILDING EASTWARD ACROSS THE REGION FROM
THE MIDWEST. THIS FEATURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH
WED. AFTER A BRIEF TASTE OF FALL ON SUN AND MON...RISING H5 HEIGHTS
SHOULD ALSO ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES/HUMIDITY
LEVELS.

LATEST MEDIUM RANGE MODELS STILL SHOW A WEAK TROF PASSAGE BY LATE
IN THE WEEK...WITH MINIMAL PRECIPITATION WITH THE GULF REMAINING
CLOSED. HIGH PRESSURE RETURNS FOR NEXT WEEKEND...CONTINUING A
STELLAR STRETCH OF WEATHER.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
THE INITIAL SHOT OF CONVECTION HAS FALLEN APART OVER MOST OF THE
AREA. REDUCTIONS OF VSBYS AND CIGS TO MVFR ARE ALREADY OCCURRING
IN THE WEST AND WILL CONTINUE THERE UNTIL LATE MORNING WHEN
CLEARING SHOULD ARRIVE BEHIND THE COLD FRONT WHICH APPEARS TO BE
ON KBFD DOORSTEP ATTM. EXPECT THE STRONGER CONVECTION TO ARRIVE
AT FROPA BETWEEN 18-21Z. THIS STRONG COLD FRONT WILL SWEEP
THROUGH...WITH STRONG GUSTY WINDS ASSOCIATED WITH A LLJ. VFR WILL
DIMINISH QUICKLY TO MVFR/IFR FROM 18Z TO 22Z AS THE COLD FRONT
PASSES WITH SEVERAL HOURS OF REDUCED CONDITIONS. THUNDER MAY LAST
THROUGH 00Z IN KLNS...AND LOW CLOUDS SHOULD RE-ENTER THE NWRN
THIRD OF THE AREA FOR LATE THIS EVENING AND TONIGHT.

OUTLOOK...
SUN...MVFR EARLY...IMPROVING DURING THE DAY...POSSIBLE AFTN TSRA
ALONG NY BORDER.
MON-WED...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...LA CORTE
LONG TERM...DEVOIR/STEINBUGL
AVIATION...DANGELO/LAMBERT/CERU
Hazardous weather outlook, Sep 8, 12:28 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1228 PM EDT SAT SEP 8 2012

PAZ004-005-010-091630-
WARREN-MCKEAN-ELK-
1228 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-017-024-033-091630-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1228 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THIS
AFTERNOON...MAINLY FROM DAMAGING THUNDERSTORM WIND GUSTS WHICH
WOULD OCCUR ALONG A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-091630-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1228 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Local storm report, Sep 8, 9:37 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 S GETTYSBURG          39.80N  77.23W
09/07/2012                   ADAMS              PA   PUBLIC

            TREES DOWN

&&

EVENT NUMBER CTP1200426

COLBERT
Special weather statement, Sep 8, 10:11 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT SEP 8 2012

PAZ004-005-010-081515-
ELK PA-MCKEAN PA-WARREN PA-
1011 AM EDT SAT SEP 8 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...MCKEAN
AND WESTERN ELK COUNTIES...

AT 1007 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12
MILES NORTHWEST OF LIMESTONE TO 6 MILES WEST OF LYNCH TO 18 MILES
WEST OF FREEPORT...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LUDLOW...WETMORE...AND MARSHBURG...JAMES CITY...
WESTLINE...LEWIS RUN...AND KANE...MOUNT JEWETT...WILCOX AND REW.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446.

LAT...LON 4200 7821 4189 7821 4162 7839 4162 7842
      4158 7842 4125 7874 4137 7897 4135 7902
      4134 7910 4142 7910 4143 7907 4145 7907
      4145 7897 4162 7896 4163 7923 4201 7898

FORECASTER: LA CORTE
Special weather statement, Sep 8, 11:07 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1107 AM EDT SAT SEP 8 2012

PAZ005-006-010-011-017-024-081600-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-
1107 AM EDT SAT SEP 8 2012

...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
CAMERON...EASTERN MCKEAN...ELK...NORTH CENTRAL CAMBRIA...POTTER AND
WESTERN CLEARFIELD COUNTIES...

AT 1101 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHBURG TO KINZUA BRIDGE STATE PARK TO ORCHARD HILLS...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT BROCKPORT...ST. MARYS...ROULETTE...MEDIX
RUN AND BURNSIDE.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD 59...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE ROAD 446...STATE
ROAD 449.

LAT...LON 4190 7761 4168 7778 4059 7879 4059 7888
      4072 7881 4113 7881 4122 7872 4135 7893
      4201 7838 4201 7761

FORECASTER: LA CORTE
Special weather statement, Sep 8, 11:44 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1144 AM EDT SAT SEP 8 2012

PAZ017>019-024>026-033-034-081645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-SOMERSET PA-SOUTHERN CENTRE PA-
1144 AM EDT SAT SEP 8 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...
CAMBRIA...NORTHWESTERN HUNTINGDON...SOMERSET...SOUTHERN CLEARFIELD
AND SOUTHWESTERN CENTRE COUNTIES...

AT 1143 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MAHAFFEY TO NORTHERN CAMBRIA TO ARMAGH TO LAUREL MOUNTAIN TO 8 MILES
NORTHWEST OF BRUCETON MILLS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT LUMBER CITY...GRAMPIAN...VINTONDALE...AND
BELSANO...CURWENSVILLE...GLEN HOPE...WESTMONT...AND VINCO...JEFFRIES
AND WALLACETON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 153...I-99 BETWEEN
MILE MARKERS 0 AND 83.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 56...STATE ROAD 350...STATE ROAD 453.

LAT...LON 3971 7939 3973 7941 3981 7937 3985 7942
      3990 7941 4009 7926 4013 7918 4036 7900
      4072 7881 4095 7881 4101 7878 4091 7770
      4041 7803 4008 7832 3972 7872

FORECASTER: LA CORTE
Local storm report, Sep 8, 12:07 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
09/08/2012                   CLEARFIELD         PA   PUBLIC

            TREES AND POWER LINES DOWN. SHINGLES OFF ROOFS. CALLER
            ALSO REPORTED FUNNEL CLOUD.

&&

EVENT NUMBER CTP1200427

COLBERT
Local storm report, Sep 8, 12:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1249 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     10 SE MANSFIELD         41.70N  76.94W
09/08/2012                   TIOGA              PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER CTP1200428

COLBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:01 PM EDTSpecial Weather StatementCTPMifflin44 min
Sep 8, 7:25 AM EDTSpecial Weather StatementCTPElk35 min
Sep 8, 10:11 AM EDTSpecial Weather StatementCTPElk, McKean64 min
Sep 8, 11:07 AM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk, Potter53 min
Sep 8, 11:44 AM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Centre, Somerset61 min
Sep 8, 11:49 AM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton, Elk, Potter, Tioga56 min
Sep 8, 11:57 AM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more63 min
Sep 8, 12:32 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more58 min
Sep 8, 12:55 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Cumberland, Franklin, Fulton and 6 more65 min
Sep 8, 1:29 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more61 min
Sep 8, 1:43 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Juniata, Northumberland and 3 more62 min
Sep 8, 1:55 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York65 min
Sep 8, 2:11 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 4 more94 min
Sep 8, 2:46 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, Schuylkill, York3 hr
Sep 8, 3:10 PM EDTSevere Thunderstorm WarningCTPLancaster, York35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.